MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLO WINGED INFUSION SET

TERUMO CORPORATION - KOFU SURFLO WINGED INFUSION SET
Catalog Number SV-25BLK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date: nov/2022; implanted date: device not implanted; explanted date: device not explanted; manufacture date: 12/14/19~12/19/19.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).
 
Event or Problem Description
The user facility reported that the needle detached from the butterfly surflo winged infusion set ,and stayed in the patient's arm post infusion procedure.Additional information was received on 16oct2020.The patient was receiving end of life treatment in hospice care.The sv device was placed on (b)(6) 2020 for sub-q medication delivery at the left upper scapula.The patient was restless; however, the night nurse did not note anything unusual at bandage site.The needle was discovered to be missing on (b)(6) 2020, when the sub-q site was being discontinued.X-ray confirmed the needle to be 3.5cm from the site.They are not removing the needle since patient is at end of life, and removal would cause more harm than leaving it where it is.They confirmed the needle (steel) was not broken, however, had slipped cleanly out of the butterfly.
 
Additional Manufacturer Narrative
The actual sample was returned for evaluation.The needle was confirmed to have been removed from the wing part, and no needle was received.Upon checking the glue mound at the connection part between needle tube and hub, the glue remained, and no irregularity was observed in the glue amount.Two retention samples were visually checked, wherein no irregularity including detachment of needle tube or the defect that may cause needle detachment was observed.The bonding strength between needle tube and hub was measured and the results for both samples were shown to have met the manufacturer's specification.A review of the manufactruing records of the product code/lot# combination was conducted with no findings.Furthermore, the sampling test results were reviewed and no irregularities related to the glue amount and bonding strength of the needle tube were detected.Based on the investigation, it is presumed that greater stress than allowable limit has been applied to the actual sample.However, the exact root cause was unable to be identified, since no irregularity was found in the manufacture inspection records and our retention samples.

Brand Name
SURFLO WINGED INFUSION SET
Common Device Name
SURFLO WINGED INFUSION SET
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
MDR Report Key10823861
Report Number9681835-2020-00006
Device Sequence Number11501681
Product Code FPA
UDI-Device Identifier34987350726224
UDI-Public34987350726224
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K771204
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSV-25BLK
Device Lot Number191215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight42